Welcome, Friend!

It looks like you're new here. If you want to get involved, click one of these buttons!

advertisement

Quick Start Forum Video Tutorial

    Forum-Tutorial-Screenshot
Protect anonymity
We strongly suggest that members do not include their email addresses. Once that is published , your email address is available to anyone on the internet , including hackers.

Notice
All discussions and comments that contain an external URL will be automatically moved to the spam queue. No external URL pointing to a medical web site is permitted. Forum rules also indicate that you need prior moderator approval. If you are going to post an external URL, contact one of the moderators to get their approval.
There are no medical professionals on this forum side of the site. Therefore, no one is capable or permitted to provide any type of medical advice.
This includes any analysis, interpretation, or advice based on any diagnostic test

The main site has all the formal medical articles and videos for you to research on.
advertisement

Withdrawal from Lorcet

13

Comments

  • sandisandi Posts: 6,269
    edited 05/10/2014 - 5:22 AM
    I am not going to engage in an argument with any member. We can simply agree to disagree. Anecodotal evidence is one person's experience, but it does not make it fact for the general population. Will some people experience difficulties in stopping a particular medication, opiates or not, yes, some will.....by and large the majority of individuals do not, with a proper tapering plan, overseen by their physicians.
    Stopping a medication abruptly leads to sudden withdrawal, which in turn leads to prolonged issues, at least in the previous posters experience and in this thread originator's, repeatedly going back up in dosage every few days, means that he is extending and creating his own exacerbated problems...Does that mean, that it is going to occur in the majority, no it does not. Part of the issue that the original poster is having is that he is going down in the medications but then going back up.......all he is accomplishing is extending and worsening the yo-yo effects it is having on his body... the previous poster suddenly stopped using the patches, on their own ( didn't take enough norco or wasn't provided enough info on how to use the norco to make the withdrawal easier- not sure of the reason? - edited to clarify), and experienced exacerbated withdrawal , both situations contributed to how the prolonged withdrawal occurred in large part by the original posters own actions and the second situation by the actions of the doctor apparently not providing the correct dosage or instructions in how to use the norco/ not providing a proper taper...( added and clarified after reading further information from True regarding their situation)
    I have edited to clarify the comment on their own.....
  • Please read my post, and don't put words in my mouth. I did not suddenly stop using the patches on my own, discontinuing the fentanyl was a decision of my PM based on lack of any effect on my pain level, plus a few annoying side effects. Norco was given to help wean from the fentanyl; reviewing the narcotics equivalency charts, I saw that the prescribed Norco dosage did not begin to approach the potency of 25mcg fentanyl... but that was the PM's decision, not mine.
  • advertisement
  • In the midst of my 2 weeks of misery, I researched extensively, wondering if my reaction was unusual. Countless comments on various forums, even this one, told stories similar to mine, many even worse. Most had weaned down to the lowest available patch, 12mcg, and still suffered when attempting quit, even under doctor's supervision. Apparently fentanyl is notorious for this difficulty. Reputable medical sites confirmed the problem.
    I can't speak to withdrawal from various oral narcotics, which may be smoother, but fentanyl seems to be a special case.
  • I apologize for misreading your original post.......as I said before I am human and make mistakes as well.

    Based on what you said in your original post, you did not take enough norco to stave off the withdrawal from the fentanyl....your doctor should have provided you with a dosage amount and frequency amount of norco, or some other medication to stave off the withdrawal. A cold turkey or basic cold turkey as you referred to it, was in due to taking the patches off and not reducing them, and then not taking enough of the norco or asking for some other medication to relieve the withdrawal.....
    Any sudden cessation of an opiate if someone has been on them, for some time is going to cause what you experienced.....
    and the symptoms may have been prolonged due to the rapid decrease in the fentanyl and the inconsistent /or minimal taking of the norco could have played a part in why you experienced the symptoms for an extended period of time. Your body was getting some opiate, but not at the level that you had previously......it causes a yo yo effect in the blood stream.

  • What your doctor should have done is lowered you to the 12.5 mcg patch, then converted you to norco or some other opiate that you can tolerate, then reduced that.......
    Fentanyl , methadone, suboxone, and I suspect we will see with the bupe patches as well, because of the delivery method, and the areas of the body that the opiate is stored in, the fatty areas of the body for fentanyl play a part in protracted or extended withdrawal symptoms.....
  • advertisement
  • truenorthk9ttruenorthk9 Posts: 4
    edited 05/10/2014 - 5:20 AM
    That makes sense, thank you for the advice. It will be useful if I ever revisit fentanyl!
  • at a higher dosage so I do understand the problems that you experienced, but I think that a large part of it was that your doctor didn't go over or provide a good tapering plan to you.......they should have reduced the dosage of the fentanyl first or simply converted you over to another opiate.....either would have been a better solution than what occurred.
    The doctor could have given you a 25mcg patch, followed by 12.5, and then changed you over to another med that you could tolerate, then reduced the dosage or simply converted you back to an oral med.......if you were going to stay on opiates, it would have been so much less difficult and prolonged to just simply convert..

    Fentanyl is stored in the fat stores of our bodies, and because of that, it remains even after the drug is discontinued, at least for a while......and fat is tough to break down in our bodies so that complicates the picture a bit.
    Anyway, glad that you are feeling better now.

advertisement
Sign In or Register to comment.